Alert archive / Louisiana / Dense Fog Advisories in 2011
Dense Fog Advisory 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this dense fog advisory at Nov 15, 2011, 8:15 AM CST for 6 parishes in Louisiana. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2011, 8:15 AM CST (14:15 UTC)
- Expired
- Nov 15, 2011, 9:00 AM CST
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 90 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
903 WWUS74 KLCH 151415 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 815 AM CST TUE NOV 15 2011 ...DENSE FOG OCCURRING AGAIN ACROSS PARTS OF SOUTHERN LOUISIANA... .AREAS OF DENSE FOG CONTINUES ACROSS CENTRAL AND SOUTHERN LOUISIANA. VISIBILITIES LESS THAN A QUARTER MILE CAN BE EXPECTED..ESPECIALLY AWAY FROM URBAN AREAS. THE FOG IS EXPECTED TO LIFT A FEW HOURS AFTER SUNRISE. LAZ041>045-051>055-151600- /O.EXP.KLCH.FG.Y.0020.000000T0000Z-111115T1400Z/ /O.NEW.KLCH.FG.Y.0021.111115T1415Z-111115T1600Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...CAMERON... HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY... FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE 815 AM CST TUE NOV 15 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...DENSE FOG ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * IMPACTS...A SLOWER MORNING COMMUTE DUE TO HAZARDOUS TRAVEL CONDITIONS ESPECIALLY AWAY FROM URBAN CENTERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ LAZ030>033-151600- /O.NEW.KLCH.FG.Y.0021.111115T1415Z-111115T1600Z/ BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE 815 AM CST TUE NOV 15 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * VISIBILITY...DOWN TO A QUARTER MILE OR LESS. * IMPACTS...A SLOWER MORNING COMMUTE DUE TO HAZARDOUS TRAVEL CONDITIONS ESPECIALLY AWAY FROM URBAN CENTERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
1 follow-up statement
262 WWUS74 KLCH 151500 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 900 AM CST TUE NOV 15 2011 ...DENSE FOG ADVISORY IS CANCELLED... .VISIBILITIES ACROSS THE REGION HAVE RISEN AS THE AREAS OF DENSE FOG LIFTS AND DISSIPATES. LAZ030>033-041>045-051>055-151600- /O.CAN.KLCH.FG.Y.0021.000000T0000Z-111115T1600Z/ BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...LAKE CHARLES... SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... CAMERON...HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE 900 AM CST TUE NOV 15 2011 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES ACROSS THE REGION HAVE RISEN AS THE AREAS OF DENSE FOG LIFTS AND DISSIPATES. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this dense fog advisory went out at Nov 15, 5:35 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 15, 5:35 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CST TUE NOV 15 2011
.DISCUSSION...
LATEST UPPER AIR ANALYSIS/WATER VAPOR SATELLITE IMAGERY SHOWED AN
UPPER LEVEL RIDGE OVER THE BAHAMAS/FL PENINSULA. SEVERAL UPSTREAM
VORT MAXES ARE EVIDENT...THE MOST NOTABLE OF WHICH IS CURRENTLY
TRAVERSING NORTHERN MEXICO ABOUT TO EMERGE INTO SOUTH TEXAS.
SFC ANALYSIS SHOWED HIGH PRESSURE RIDGING WWD ALONG THE GULF
COAST...WITH A NEARLY STATIONARY FRONTAL BOUNDARY ORIENTED ALONG
THE RED RIVER VALLEY.
SOUTHERLY FLOW AROUND THE SFC HIGH CONTINUES TO USHER IN A MOIST
MARITIME AIRMASS INTO THE REGION. WITH THE UPPER RIDGE SHIFTING
MORE TWD THE EAST...AND THE FLOW ALOFT TAKING ON A GREATER
SOUTHERLY COMPONENT...THE DEPTH OF THE MOIST LAYER HAS INCREASED
OVER THE PAST 24 HRS...THOUGH THERE REMAINS A HEALTHY CAPPING
INVERSION...ONLY NOW IT IS AT AROUND 10K FT PER THE RAOB YESTERDAY
EVENING.
RADIATIONAL COOLING OF THE MOIST SURFACE LAYER HAS ONCE AGAIN LED TO
FOG FORMATION ACROSS PARTS OF SOUTHERN LOUISIANA...THOUGH NOT
QUITE AS PERSISTENT OR WIDESPREAD AS YESTERDAY. NONETHELESS...WILL
MAINTAIN THE INHERITED ADVISORY AS IS WITH SEVERAL OBSERVATION
SITES PERIODICALLY REPORTING ONE QUARTER OF A MILE.
THE FOG IS EXPECTED TO MIX OUT AFTER A FEW HOURS OF DAYTIME
HEATING...WITH A PARTLY TO MOSTLY CLOUDY SKY EXPECTED TO PREVAIL
THE REST OF THE MORNING. INHIBITION IS PROGGED TO REMAIN STRONG
ENOUGH TO PRECLUDE ANYTHING BUT ISOLATED TO SCATTERED -RW THROUGH
THE MORNING HOURS...BUT THAT WILL CHANGE WITH THE APPROACH OF THE
UPPER LOW THIS AFTERNOON.
RELIABLE HIGH RESOLUTION MODELS DEPICT A FAIRLY SOLID N-S ORIENTED
SQUALL LINE APPROACHING FROM THE WEST DURING THE MID AFTERNOON
HOURS...REACHING THE DOORSTEP OF MY EAST TEXAS COUNTIES BY 4
PM...AND NOT CROSSING THE SABINE RIVER UNTIL THE EARLY EVENING...WITH
THE LINE POTENTIALLY BECOMING MORE FRACTURED AS IT CONTINUES TO
PROGRESS TO THE EAST...REACHING NEAR THE ATCHAFALAYA RIVER BY
MIDNIGHT. HAVE MODIFIED POPS/WX TO GENERALLY FIT THIS THINKING...WITH
HIGHEST POPS OVER EAST TEXAS THIS AFTERNOON...SHIFTING EAST OVER
LOUISIANA DURING THE EVENING...AND OVER THE ATCHAFALAYA BASIN
AFTER MIDNIGHT.
THE SPC CONTINUES TO OUTLINE THE AREA IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS...AND THIS STILL LOOKS REASONABLE. DAMAGING WINDS
STILL LOOK LIKE THE PRIMARY SEVERE WEATHER MODE...THOUGH THE RISK
OF LARGE HAIL AND TORNADOES WILL EXIST AS WELL...ESPECIALLY WITH
ANY DISCRETE CELLS OR SUPERCELLUAR STRUCTURES EMBEDDED WITHIN THE
SQUALL LINE.
NOT TOO MANY CHANGES MADE TO THE REST OF THE FORECAST...WITH
FRONTAL PASSAGE STILL SLATED FOR WEDNESDAY. DID LOWER TEMPERATURES
A BIT BEHIND THE FRONT WITH LATEST MODEL GUIDANCE COMING IN COOLER
FOR THE THU AM TO FRI AM TIME PERIOD.
WARMING TEMPERATURES A RETURNING MOISTURE ARE ON TAP FOR THE
WEEKEND INTO EARLY NEXT WEEK.
13
&&
.AVIATION...
FOG WILL CONTINUE TO CREATE CONDITIONS DOWN INTO THE LIFR CAT THIS
MORNING AT A FEW TERMINALS UNTIL 14 TO 15Z. THE FOG WILL BURN OFF
WITH VFR CONDITIONS RETURNING TO THE AREA UNTIL SHOWERS AND STORMS
MOVE IN FROM THE WEST. PERIODIC INCLEMENT CONDITIONS WILL AGAIN
EXIST ACROSS THE AREA DURING THE AFTERNOON INTO THE NIGHT AS SHOWERS
AND STORMS MOVE THROUGH. WINDS WILL BE LIGHT AND SE THIS MORNING AND
BECOME S TO SW TONIGHT. WINDS MAY BECOME GUSTY AND ERRATIC NEAR
STORMS.
TINGLER
&&
.MARINE...
HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO WILL MAINTAIN A
SOUTHERLY FLOW THROUGH EARLY WEDNESDAY. AN UPPER LEVEL DISTURBANCE
WILL BRING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS TUESDAY
AND TUESDAY NIGHT. A COOL FRONT WILL MOVE THROUGH THE COASTAL
WATERS WEDNESDAY EVENING...FOLLOWED BY A MODERATE OFFSHORE FLOW
THROUGH THURSDAY. EAST TO SOUTHEAST WINDS ARE EXPECTED TO RETURN
BY FRIDAY AND SATURDAY.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 82 65 79 48 / 40 80 20 10
KBPT 82 64 80 50 / 80 50 10 10
KAEX 83 64 73 42 / 30 80 30 10
KLFT 82 67 79 49 / 30 80 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 8 AM CST THIS MORNING FOR ACADIA-
CALCASIEU-CAMERON-IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER
ST. MARTIN-ST. MARY-UPPER ST. MARTIN-VERMILION.
TX...NONE.
GM...NONE.
&&Hazardous weather outlook, Nov 15, 6:11 AM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 611 AM CST TUE NOV 15 2011 LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-161200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN- JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 611 AM CST TUE NOV 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR PARTS OF SOUTHERN LOUISIANA UNTIL 8 AM THIS MORNING. AREAS OF DENSE FOG...REDUCING VISIBILITY TO LESS THAN ONE QUARTER MILE...WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE AREA. A VIGOROUS UPPER LEVEL STORM SYSTEM IS EXPECTED TO LIFT NORTHEAST OUT OF SOUTHERN TEXAS ACROSS THE REGION THIS AFTERNOON AND EVENING. AS IT DOES SO...MODEL PROJECTIONS AT THIS TIME POINT TO A SQUALL LINE APPROACHING EAST TEXAS DURING THE MID AFTERNOON HOURS...THEN CROSSING THE SABINE RIVER BY EARLY EVENING...AND PROGRESSING EAST THROUGH THE REST OF LOUISIANA DURING THE EVENING AND EARLY OVERNIGHT HOURS. DAMAGING WINDS APPEAR TO BE THE PRIMARY SEVERE WEATHER HAZARD...THOUGH LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. THE RISK OF SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT AS THE UPPER LEVEL STORM SYSTEM PULLS EAST OF THE REGION AND...THUNDERSTORM ACTIVITY MOVES EAST OF THE ATCHAFALAYA RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-161200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 611 AM CST TUE NOV 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA THIS AFTERNOON AND EVENING AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED TO SWEEP THROUGH THE GULF WATERS LATE WEDNESDAY...WITH MODERATE OFFSHORE FLOW AND BUILDING SEAS EXPECTED WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... MARINE INTERESTS SHOULD BE ALERT TO THE POTENTIAL FOR SEVERE WEATHER ON THIS AFTERNOON AND TONIGHT. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 8:02 PM CST | Dense Fog Advisory | LCH | Lafayette, Saint Martin | 12 hr |
| Nov 15, 5:36 PM CST | Severe Thunderstorm Warning | LCH | Lafayette, Vermilion | 54 min |
| Nov 15, 5:43 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 46 min |
| Nov 15, 5:59 PM CST | Tornado Warning | LCH | Vernon | 21 min |
Nearby
Dense Fog Advisories in Louisiana, 2011Every dense fog advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.